Alert archive / Indiana / River Flood Warnings in 2011

River Flood Warning 50, NWS Indianapolis, IN

April 4, 2011Shelby County, Indiana

NWS Indianapolis, IN issued this river flood warning at Apr 4, 2011, 6:14 PM EDT for Shelby County, Indiana. It took effect at Apr 4, 2011, 8:00 PM EDT. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2011, 6:14 PM EDT (22:14 UTC)
In effect from
Apr 4, 2011, 8:00 PM EDT
Expired
Apr 6, 2011, 12:53 PM EDT
In force
41 hr
Issued by
NWS Indianapolis, IN
Flood severity
Minor

County Shelby County, IN

The radar

The Indianapolis radar (KIND), 47 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Blue River (IN) at Shelbyville (SBVI3). The gauge peaked at 13.64 ft at Apr 5, 2011, 11:00 PM EDT.

actionminormoderate5101504/0404/0504/0604/07
Action stage
9 ft
Minor stage
13 ft
Moderate stage
15 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03361500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

339 
WGUS43 KIND 042214
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
614 PM EDT MON APR 4 2011

...THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FLOOD 
WARNING FOR PORTIONS OF THE FOLLOWING RIVERS IN CENTRAL AND SOUTHERN 
INDIANA... 

  BIG BLUE RIVER...EAST FORK WHITE RIVER...

.DUE TO HEAVY RAINFALL THAT FELL ACROSS PORTIONS OF CENTRAL INDIANA 
DURING THE DAY ON MONDAY... MINOR FLOODING IS FORECAST TO OCCUR 
ALONG PORTIONS OF THE BIG BLUE RIVER STARTING MONDAY EVENING... AND 
ALONG PORTIONS OF THE EAST FORK WHITE RIVER BY TUESDAY NIGHT. 
SIGNIFICANT FLOODING IS NOT EXPECTED.  FLOODING MAY AFFECT
SOME LOCAL AND STATE ROADS AND LOW AGRICULTURAL LAND. RIVER LEVELS 
ARE FORECAST TO FALL BACK BELOW MINOR FLOOD STAGE ALONG PORTIONS OF 
THE BIG BLUE RIVER BY WEDNESDAY MORNING... AND ALONG PORTIONS OF THE 
EAST FORK WHITE RIVER BY SATURDAY.   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN 
AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS.  
RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO 
CHANGING RIVER CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

&&

INC145-052214-
/O.NEW.KIND.FL.W.0050.110405T0000Z-110406T1800Z/
/SBVI3.1.ER.110405T0000Z.110405T0600Z.110406T0600Z.NO/
614 PM EDT MON APR 4 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BIG BLUE RIVER AT SHELBYVILLE.
* UNTIL WEDNESDAY AFTERNOON.
* AT  5:45 PM MONDAY THE STAGE WAS 10.0 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 11.2 FEET BY TOMORROW MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING.
* AT 11.0 FEET...LOWLAND FLOODING BEGINS IN SUNSET PARK LOCATED ON 
  LEFT BANK ABOUT ONE-HALF MILE DOWNSTREAM OF GAGE SITE.  FLOOD 
  WATERS IN AGRICULTURAL FIELDS IN SR 44 AREA.

$$

INC071-093-175-052213-
/O.NEW.KIND.FL.W.0051.110406T0300Z-110410T0100Z/
/SERI3.1.ER.110406T0300Z.110407T1200Z.110409T1300Z.NO/
614 PM EDT MON APR 4 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE EAST FORK WHITE RIVER AT SEYMOUR.
* FROM TUESDAY EVENING TO SATURDAY EVENING.
* AT  5:00 PM MONDAY THE STAGE WAS 5.6 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND 
  CONTINUE TO RISE TO NEAR 15.5 FEET BY THURSDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY LATE SATURDAY MORNING.
* AT 15.6 FEET...JACKSON COUNTY SHERRIFF'S ADDITIONAL ROADS CLOSED: CR
  25 N THROUGH HONEYTOWN, SLAB ROAD BETWEEN THE RIVER AND EWING, 
  ROCKFORD ROAD NEAR THE SKATING RINK, SR 235 FROM MEDORA TO INDIANA 
  135 POSSIBLE CONFLICT WITH SHERRIFF'S REPORT.  ALL THESE CLOSING 
  FOUND IN THE REPUBLIC.COM SITE PUBLISHED IN COLUMBUS, IN.

$$
2 follow-up statements
501 
WGUS83 KIND 051623
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1223 PM EDT TUE APR 5 2011

...A FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN CENTRAL AND
SOUTHERN INDIANA ...

  BIG BLUE RIVER...EAST FORK WHITE RIVER...MUSCATATUCK RIVER...WHITE 
  RIVER...

.LOWLAND RIVER FLOODING RETURNED TO PORTIONS OF CENTRAL INDIANA ON
TUESDAY MORNING.  RAINFALL OF 1 TO MORE THAN 3 INCHES OCCURRED
MONDAY ALONG AND SOUTH OF INTERSTATE 70.  LOWLAND FLOODING WILL
SPREAD TO SOUTH CENTRAL AND SOUTHWEST INDIANA BY FRIDAY.

LOWLAND FLOODING WILL AFFECT THE LOW AREAS THAT WERE EXTENSIVELY
FLOODED DURING MARCH.  HIGH WATER WILL AFFECT A FEW LOCAL
ROADS...LOW AGRICULTURAL LAND AND SOME RIVER PARKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN 
AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS.  
RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO 
CHANGING RIVER CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

&&

INC145-061623-
/O.EXT.KIND.FL.W.0050.000000T0000Z-110407T0400Z/
/SBVI3.1.ER.110404T2343Z.110405T1545Z.110406T1600Z.NO/
1223 PM EDT TUE APR 5 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLUE RIVER AT SHELBYVILLE.
* AT 11:45 AM TUESDAY THE STAGE WAS 12.9 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW EARLY AFTERNOON.
* AT 12.5 FEET...RIGHT BANK 50 FEET UPSTREAM OF GAGE SITE OVERFLOWS.

$$

INC005-071-061623-
/O.CON.KIND.FL.W.0055.110405T2000Z-110407T1840Z/
/BAKI3.1.ER.110405T2000Z.110406T1200Z.110407T0640Z.NO/
1223 PM EDT TUE APR 5 2011

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK WHITE RIVER AT COLUMBUS.
* FROM THIS AFTERNOON TO THURSDAY AFTERNOON.
* AT 12:00 PM TUESDAY THE STAGE WAS 6.9 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 10.6 FEET BY TOMORROW MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY EARLY THURSDAY MORNING.
* AT 10.9 FEET...AFTER THE GREAT FLOOD OF JUNE 2008...SR 11 FROM 
  GARDEN CITY TO LITTLE ACRES REMAINED CLOSED.

$$

INC071-093-175-061622-
/O.EXT.KIND.FL.W.0051.110405T1613Z-110410T1500Z/
/SERI3.1.ER.110405T1613Z.110407T0600Z.110410T0300Z.NO/
1223 PM EDT TUE APR 5 2011

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK WHITE RIVER AT SEYMOUR.
* UNTIL SUNDAY MORNING.
* AT 11:00 AM TUESDAY THE STAGE WAS 11.4 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 16.7 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY SATURDAY BEFORE MIDNIGHT.
* AT 16.4 FEET...STATE ROAD 258 REMAINED OPEN AFTER THE RIVER 
  REBOUNDED QUICKLY TO THIS LEVEL IN JUNE 2010.  STATE ROAD 258 HAD 
  BEEN FLOODED A FEW DAYS EARLIER AFTER RIVER CRESTED AT 17.9 FEET.

$$

INC071-093-175-061622-
/O.CON.KIND.FL.W.0056.110406T2338Z-110409T1437Z/
/WHLI3.1.ER.110406T2338Z.110408T1200Z.110409T0837Z.NO/
1223 PM EDT TUE APR 5 2011

THE FLOOD WARNING CONTINUES FOR
  THE MUSCATATUCK RIVER AT WHEELER HOLLOW.
* FROM WEDNESDAY EVENING TO SATURDAY MORNING.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 16.7 
  FEET FRIDAY MORNING.
* AT 16.0 FEET...HIGH WATER BEGINS TO AFFECT LOWLAND AREAS ALONG THE 
  RIVER.

$$

INC055-119-061622-
/O.EXT.KIND.FL.W.0052.110405T1800Z-110407T0900Z/
/SPNI3.1.ER.110405T1800Z.110406T0000Z.110406T2100Z.NO/
1223 PM EDT TUE APR 5 2011

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT SPENCER.
* UNTIL LATE WEDNESDAY NIGHT.
* AT 11:00 AM TUESDAY THE STAGE WAS 13.4 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 15.9 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY TOMORROW AFTERNOON.
* AT 16.0 FEET...FLOOD WATER AFFECTS GRAVEL PIT.  HIGH WATER CONCERNS 
  FARMERS IN AGRICULTURAL SEASON ABOUT CROPS AND LIVESTOCK.  LOWEST 
  PORTIONS OF TRAILS 1 AND 7 IN MCCORMICKS CREEK PARK FLOOD.

$$

INC027-055-083-061622-
/O.EXT.KIND.FL.W.0053.000000T0000Z-110409T1400Z/
/ELLI3.1.ER.000000T0000Z.110407T0000Z.110409T0200Z.NO/
1223 PM EDT TUE APR 5 2011

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT ELLISTON.
* AT  8:00 AM TUESDAY THE STAGE WAS 18.2 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.1 FEET BY 
  TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY 
  BEFORE MIDNIGHT.
* AT 21.0 FEET...EASTERN PORTION OF GREENE CR 100 S FLOODS LEADING TO 
  PLUMMER.  FLOODING COVERS ALL LOW BOTTOMLANDS

$$

INC027-055-083-061622-
/O.EXT.KIND.FL.W.0054.110405T1900Z-110409T0900Z/
/NWBI3.1.ER.110405T1900Z.110407T0000Z.110408T2100Z.NO/
1223 PM EDT TUE APR 5 2011

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT NEWBERRY.
* UNTIL LATE FRIDAY NIGHT.
* AT 11:00 AM TUESDAY THE STAGE WAS 12.1 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 16.8 FEET BY TOMORROW EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY FRIDAY AFTERNOON.
* AT 17.0 FEET...FLOOD WATERS BLOCKS ACCESS AND BEGINS TO SURROUND 
  ABOUT 5 TO 10 RIVER CABINS ON SOUTH SIDE OF THE RIVER JUST 
  SOUTHWEST OF NEWBERRY.

$$

INC027-051-083-125-061622-
/O.CON.KIND.FL.W.0057.110406T0900Z-110410T2300Z/
/FREI3.1.ER.110406T0900Z.110408T0000Z.110410T1100Z.NO/
1223 PM EDT TUE APR 5 2011

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT EDWARDSPORT.
* FROM LATE TONIGHT TO SUNDAY EVENING.
* AT  8:00 AM TUESDAY THE STAGE WAS 10.8 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO
  RISE TO NEAR 18.8 FEET BY THURSDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY SUNDAY MORNING.
* AT 18.6 FEET...DURING JUNE 2010 AND MARCH 2011 HIGH WATER...INDOT 
  CLOSED SR 358 BETWEEN SR 67 AT EDWARDSPORT TO SR 57 AT PLAINVILLE.
  SR 358 FLOODS ON THE EAST SIDE OF THE RIVER BETWEEN THE LEVEES.

$$

ILC185-INC027-051-083-125-061622-
/O.CON.KIND.FL.W.0058.110408T0000Z-110412T0600Z/
/PTRI3.1.ER.110408T0000Z.110409T0000Z.110411T1800Z.NO/
1223 PM EDT TUE APR 5 2011

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT PETERSBURG.
* FROM THURSDAY EVENING TO TUESDAY APRIL 12.
* AT 11:30 AM TUESDAY THE STAGE WAS 8.9 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY EVENING AND CONTINUE 
  TO RISE TO NEAR 17.6 FEET BY FRIDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY MONDAY EARLY AFTERNOON.
* AT 18.0 FEET...LOWLAND FLOODING BEGINS TO FLOOD SEVERAL PIKE COUNTY 
  ROADS.  MANY OF THE FOLLOWING COUNTY ROADS BEGIN TO FLOOD AROUND 
  THIS LEVEL...EAST OF SR 57 INCLUDE CR 750N...CR 600N AND CR 1000E.
  PIKE COUNTY ROAD SUBJECT TO FLOODING WEST OF SR 57 INCLUDE...CR 250
  W...CR 400W...CR 675N...CR 700 N...CR  1000W...CR 900W...CR 700W 
  AND CR 775W.

$$

ILC185-INC051-083-061622-
/O.CON.KIND.FL.W.0059.110409T0100Z-110411T1800Z/
/HAZI3.1.ER.110409T0100Z.110409T1800Z.110411T0600Z.NO/
1223 PM EDT TUE APR 5 2011

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT HAZLETON.
* FROM FRIDAY EVENING TO MONDAY AFTERNOON.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 17.1 
  FEET SATURDAY EARLY AFTERNOON.
* AT 17.0 FEET...LOWEST READING AVAILABLE FROM THE HAZLETON STAFF 
  GAGE.  SINCE THE 1930S THE WHITE RIVER HAS MOVED FROM THE "OLD 
  WELLHOUSE" TO SEVERAL HUNDRED YARDS FROM THE "OLD WELLHOUSE".  THE 
  RIVER RETURNS TO THE "OLD WELLHOUSE" AROUND 17 TO 17.5 FEET.

$$
693 
WGUS83 KIND 061653
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1253 PM EDT WED APR 6 2011

......THE FLOOD WARNING IS NO LONGER IN EFFECT FOR PORTIONS OF THE 
FOLLOWING RIVERS IN INDIANA...

  BIG BLUE RIVER...WHITE RIVER...

.THE BIG BLUE RIVER AT SHELBVYILLE...ALONG WITH THE WHITE RIVER AT
SPENCER AND HAZLETON...HAVE FALLEN BELOW FLOOD STAGE.
THEREFORE...THE WARNINGS HAVE BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...BE ALERT TO FLOOD DEBRIS ON PREVIOUSLY FLOODED 
ROADS.  KEEP CHILDREN AWAY FROM FLOODED AREAS.  RECREATIONAL AND 
AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER 
CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

&&

INC055-119-061723-
/O.CAN.KIND.FL.W.0052.000000T0000Z-110407T0900Z/
/SPNI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1253 PM EDT WED APR 6 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE WHITE RIVER AT SPENCER.
* AT 11:00 AM WEDNESDAY THE STAGE WAS 11.5 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 14.0 FEET.  THE 
  RIVER WILL FALL TO 10.6 FEET BY .


$$

ILC185-INC051-083-061723-
/O.CAN.KIND.FL.W.0059.000000T0000Z-110411T1800Z/
/HAZI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1253 PM EDT WED APR 6 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE WHITE RIVER AT HAZLETON.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER IS FORECAST BELOW FLOOD STAGE WITH A MAXIMUM 
  VALUE OF 15.8 FEET EARLY SATURDAY MORNING.

$$

INC145-061723-
/O.CAN.KIND.FL.W.0050.000000T0000Z-110407T0400Z/
/SBVI3.1.ER.110404T2343Z.110406T0245Z.110406T1421Z.NO/
1253 PM EDT WED APR 6 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG BLUE RIVER AT SHELBYVILLE.
* AT 11:45 AM WEDNESDAY THE STAGE WAS 10.2 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* FELL BELOW FLOOD STAGE AT 10:21 AM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.9 FEET BY TOMORROW 
  MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 4, 1:56 PM EDT, 4 hours 18 minutes earlier.

Area forecast discussion, Apr 4, 1:56 PM EDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
156 PM EDT MON APR 4 2011

.UPDATE...
THE SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM SECTIONS HAVE
BEEN UPDATED BELOW.

&&

.SYNOPSIS...
A COLD FRONT WILL DROP SOUTH OF INDIANA LATE THIS AFTERNOON. THIS
WILL PROVIDE DRY AND COOLER WEATHER FOR TONIGHT INTO TUESDAY. ON
WEDNESDAY A FRONT WILL MOVE IN...AND STALL ACROSS THE AREA INTO THE
WEEKEND. THIS WILL KEEP CHANCES FOR RAIN FROM LATE WEEK INTO THE
WEEKEND.

&&

.NEAR TERM /TONIGHT/...
FOCUS IS ON REMAINING SHOWERS AND TEMPS TONIGHT.

AS OF 2 PM THIS AFTERNOON...THE COLD FRONT HAS MADE IT THROUGH
INDIANAPOLIS AND IS ABOUT TO REACH BLOOMINGTON. IN THE WAKE OF THIS
FRONT MUCH COOLER AIR HAS USHERED INTO THE AREA WITH TEMPS FALLING
IN THE UPPER 40S POST FROPA. RAIN SHOWERS BEHIND THE FRONT
ASSOCIATED WITH AN UPPER TROF AXIS WILL SLOWLY COME TO AN END EARLY
TONIGHT...TAPERING OFF FROM THE NW TO SE. AFTER MIDNIGHT MOST OF THE
PRECIPITATION SHOULD HAVE EXIT THE FORECAST AREA. A MOS BLEND FOR
TONIGHT STILL LOOKS REASONABLE GIVEN SOME LINGERING CLOUD COVER
AND GOOD CAA.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
FOCUS IS ON TEMPS AND RAIN CHANCES TOWARD THE END OF THE PERIOD.

WITH HIGH PRESSURE BUILDING BACK FOR TUESDAY EXPECT DRY WX ACROSS
THE AREA AND PARTLY SUNNY SKIES...THANKS TO SOME LINGERING LOW LVL
MOISTURE. MODELS ARE IN GODO AGREEMENT THROUGH THIS PERIOD SO USED A
BLEND DURING THIS TIME. WEDNESDAY...ISENTROPHIC LIFT WILL LEAD TO
AN INCREASE IN CLOUD COVER BUT FORECAST SHOULD REMAIN DRY. NEXT
CHANCE FOR RAIN...AND POSSIBLY SOME ISOLATED CONVECTION...COMES THU
AFTERNOON WHEN MODELS PROG A WARM FRONT TO LIFT OVER THE STATE.

&&

.LONG TERM /THURSDAY NIGHT THROUGH NEXT MONDAY/...
ENSEMBLE DATA ARE IN RATHER GOOD AGREEMENT IN BUILDING AN UPPER
RIDGE ACROSS THE OHIO VALLEY LATER THIS WEEK AND INTO THE WEEKEND.
LONG WAVE TROUGHING IS EXPECTED ALONG THE WEST COAST. BY LATE IN
THE WEEKEND AND EARLY NEXT WEEK...THIS TROUGH WILL SHIFT INTO THE
CENTRAL PARTS OF THE COUNTRY. DESPITE THE PRESENCE OF THE UPPER
RIDGE...ENSEMBLES SUGGEST POTENTIAL FOR DISTURBANCES TO EJECT OUT
OF THE WESTERN TROUGH FROM TIME TO TIME THROUGHOUT MOST OF THE
LONG TERM. LONG RANGE OPERATIONAL MODELS ALSO SUGGEST A FRONTAL
SYSTEM WAVERING ACROSS THE AREA WHICH WOULD SERVE AS A FOCUS FOR
CONVECTION. MAY BE A SIGNIFICANT STORM SYSTEM MOVING THROUGH THE
AREA LATE IN THE WEEKEND OR EARLY NEXT WEEK. WILL CONTINUE WITH
CHANCE POPS FOR THE ENTIRE LONG TERM.

&&

.AVIATION /DISCUSSION FOR 041800Z TAFS/...
COLD FRONT HAS PASSED EAST OF THE TAF SITES. RADAR TRENDS SUGGEST
THREAT OF CONVECTION SHOULD BE OVER THE MOST PAT BY ISSUANCE
TIME...HOWEVER WITH THE UPPER TROUGH STILL WEST OF THE AREA...RAIN
SHOULD CONTINUE TO AFFECT THE TAF SITES INTO THE EARLY EVENING
HOURS...ESPECIALLY THE MORE SOUTHERN ONES. SOME MVFR VISIBILITY
RESTRICTIONS IN THE HEAVIER PRECIPITATION AREAS THROUGH ABOUT
042100Z. CEILINGS GENERALLY RANGING 010-020...ALTHOUGH SOME PATCHY
IFR CEILINGS PROBABLE AS WELL THROUGH THE MID AFTERNOON HOURS.

BASED ON MODEL DATA AND UPSTREAM OBSERVATIONS...SURFACE WIND GUSTS
25-30 KTS FROM 290-310 HEADINGS LIKELY THIS AFTERNOON. WINDS MAY
SLACKEN SOME AFTER SUNSET...BUT PRESSURE GRADIENT STILL LOOKS TIGHT
ENOUGH FOR SOME WIND GUSTS TO CONTINUE THROUGH 050600Z.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...SMF
NEAR TERM...SMF
SHORT TERM...SMF
LONG TERM....JAS
AVIATION...JAS
Hazardous weather outlook, Apr 4, 6:12 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
612 PM EDT MON APR 4 2011

INZ021-028>031-035>049-051>057-060>065-067>072-052215-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
612 PM EDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

WEST TO NORTHWEST WINDS ARE EXPECTED TO GUST UP TO 30 TO 35 MPH
THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

GUSTY WINDS WILL CONTINUE DURING THE DAYLIGHT HOURS TUESDAY THROUGH
WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY THROUGH SUNDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

TDUD

In the hours before

Local storm report, Apr 4, 5:57 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
557 PM EDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     FLOOD            MCCORDSVILLE            39.91N 85.93W
04/04/2011                   HANCOCK            IN   TRAINED SPOTTER

            CREEK FLOODING AND WATER COMING ONTO ROADWAYS. YARD
            FLOODING NEAR 700 AND 300 CROSSROAD. RAINFALL TOTAL OF
            2.1 INCHES SINCE 545 AM.

&&

ABAKER

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 4:12 AM EDTSpecial Weather StatementINDFountain, Tippecanoe, Warren33 min
Apr 4, 4:52 AM EDTSpecial Weather StatementINDBoone, Carroll, Clinton, Howard, Montgomery, Tipton23 min
Apr 4, 5:04 AM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Howard, Tipton26 min
Apr 4, 5:16 AM EDTSevere Thunderstorm WarningINDBoone, Clinton, Hamilton, Madison, Tipton29 min
Apr 4, 5:31 AM EDTSevere Thunderstorm WarningINDHoward14 min
Apr 4, 5:47 AM EDTSevere Thunderstorm WarningINDDelaware, Madison, Tipton28 min
Apr 4, 6:12 AM EDTSevere Thunderstorm WarningINDDelaware19 min
Apr 4, 6:27 AM EDTSevere Thunderstorm WarningINDSullivan, Vigo32 min
Apr 4, 7:03 AM EDTSevere Thunderstorm WarningINDHendricks, Marion, Morgan, Owen, Putnam42 min
Apr 4, 7:08 AM EDTSevere Thunderstorm WarningINDBrown, Monroe, Morgan, Owen35 min
Apr 4, 7:26 AM EDTSevere Thunderstorm WarningINDBrown, Johnson, Morgan23 min
Apr 4, 7:41 AM EDTSevere Thunderstorm WarningINDShelby22 min
Apr 4, 7:56 AM EDTSevere Thunderstorm WarningINDRush, Shelby28 min
Apr 4, 7:59 AM EDTSevere Thunderstorm WarningINDSullivan, Vigo24 min
Apr 4, 10:23 AM EDTSpecial Weather StatementINDBrown, Monroe37 min
Apr 4, 10:35 AM EDTSpecial Weather StatementINDDaviess, Knox, Martin40 min
Apr 4, 12:08 PM EDTSpecial Weather StatementINDBartholomew, Decatur, Jackson, Jennings, Lawrence, Martin37 min
Apr 4, 12:59 PM EDTAreal Flood AdvisoryINDBartholomew, Brown, Clay, Greene, Hancock, Henry and 7 more11 hr
Apr 4, 6:14 PM EDTRiver Flood WarningINDJackson, Lawrence, Washington5 days

Nearby

River Flood Warnings in Indiana, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.